Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 30, 2016, 11:03 PM CDT for Todd County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 11:03 PM CDT (04:03 UTC)
- Expired
- May 30, 2016, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 183 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS83 KMPX 310403
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CDT MON MAY 30 2016
MNZ041-042-310445-
TODD-DOUGLAS-
1103 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TODD AND
NORTHEASTERN DOUGLAS COUNTIES...
AT 1102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLE RIVER...
OR 12 MILES NORTHEAST OF ALEXANDRIA...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROWERVILLE...CLARISSA...EAGLE BEND...BERTHA...BELLE RIVER...CLOTHO AND
ROSE CITY.
THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 193 AND 212.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4615 9477 4588 9508 4600 9529 4611 9522
4611 9514 4622 9515 4629 9510
TIME...MOT...LOC 0402Z 211DEG 21KT 4600 9514
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 30, 10:58 PM CDT, 5 minutes earlier.
Area forecast discussion, May 30, 10:58 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1058 PM CDT MON MAY 30 2016 .SHORT TERM...(This evening through Tuesday) Issued at 258 PM CDT Mon May 30 2016 Several short waves are noted across the Dakotas and Nebraska this afternoon. These waves will move eastward tonight and be the main focus for widespread precipitation in Minnesota. Therefore, categorical pops are noted based on moisture advection and lift associated with the main short wave moving across the Dakotas and into the Upper Midwest overnight. The models have slowed the frontal boundary moving across Minnesota on Tuesday which leads to a higher chance of thunderstorms in eastern Minnesota and western Wisconsin Tuesday afternoon. As the main 50H height falls move across northern Minnesota and boundary layer winds become more south- southwest Tuesday in eastern Minnesota, I don't see why the continuation of showers and thunderstorms for the eastern 1/4 of MPX forecast area through Tuesday afternoon. Another aspect on tonight's forecast is that PWATs values rise to 1.4 inches (95 percentile for Minnesota this time of year), the probability of heavy rainfall increases. Current QPF amounts of widespread one half to one inch looks reasonable. So, with a good probability of thunderstorms, you can increase these values by 3 times in localized areas. So I wouldn't be surprised to see 1-3 inches of rainfall where thunderstorms begin to train. It was also noted that some backbuilding of the thunderstorms is possible based on area soundings, so this increases the chances of localized flooding where 1-3 inches of rainfall occur. Some of the CIPS anomalies of 1 or 2 inch rainfall totals in a 12 or 24 hour period is highlighting areas in eastern Minnesota overnight and Tuesday. As for severe thunderstorms, instability remains low (500-1000 J/Kg) overnight, but shear values (0-3 km) do support organized convection in western Minnesota this evening. As for Tuesday afternoon on redevelopment of severe thunderstorms, this will depend on if we can destabilize during the afternoon. However, shear values are only 20- 25 knots which means mult-cell or less organized convection. .LONG TERM...(Tuesday night through Monday) Issued at 258 PM CDT Mon May 30 2016 Wednesday will be cool and blustery with clouds developing by late morning, and a few afternoon showers scattered across the region. Drier more seasonable weather will settle in Thursday. On Friday another system will bring thunderstorm chances across the region, with slightly drier weather for the weekend. A strong upper level low will move across the region on Wednesday. H500 height rises are slow to follow in its wake. The lack of strong subsidence together with the H850 cold air advection should lead to a widespread cumulus field by late morning. Forecast soundings support this idea, and for that reason have increased clouds on Wednesday. Northwest winds will also be gusting around 20 mph, so raised wind speeds in the forecast to reflect this. Lastly, a shallow layer of instability should yield some scattered showers during the afternoon. Given the combination of the aforementioned parameters, have lowered high temps on Wednesday below guidance. Looking ahead, high pressure will build in on Thursday, but the dry weather is short lived as another system from the northwest will dive down and bring showers and thunderstorms. The deep layer shear profile will support organize convection, but forecast soundings only show around 1000 to 1500 j/kg of cape, so the thermodynamic environment will be the limiting factor. The cool northwest flow will keep slight chances for showers and thunderstorms through the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1055 PM CDT Mon May 30 2016 Thunderstorms are expanding and impacting portions of central and southern Minnesota late this evening. KRWF/KAXN are being affected already. We expect the rain to expand into eastern Minnesota between 2am and 6am. Overall...the amount of thunder and intensity of rainfall seems to be trending downward for the morning. KMSP... Threat for weak thunderstorms are concern primarily for the morning rush. We think thunder will be in the vicinity just before sunrise as the traffic volume increases. Storms will be approaching from the west-southwest late tonight. Overall...the amount of thunder looks to be less than what we were thinking earlier today. /OUTLOOK FOR KMSP/ WED...VFR. Isolated SHRA/TSRA. West wind 10 to 15 knots. THR...VFR. West-Northwest wind 5 to 10 knots. FRI...VFR. Chance of MVFR and thunderstorms. South wind 5 to 10 knots. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...CLF LONG TERM...JRB AVIATION...CLF
Hazardous weather outlook, May 30, 12:15 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CDT MON MAY 30 2016 MNZ074-311715- BROWN- 1215 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SPREAD FROM WEST TO EAST ACROSS MINNESOTA LATE TONIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL. FLOODING IS POSSIBLE ALONG THE COTTONWOOD RIVER IF 1 TO 2 INCHES OF RAIN FALLS OVERNIGHT. AT THIS TIME CONFIDENCE IN THE EXACT LOCATION OF HEAVY RAIN IS TO LOW TO ISSUE A FLOOD WATCH OR WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE TUESDAY INTO TUESDAY NIGHT WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THUNDERSTORM CHANCES WILL INCREASE FRIDAY INTO FRIDAY NIGHT INTO SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN WESTERN MINNESOTA...AND ACROSS SOUTHERN MINNESOTA OVERNIGHT. MNZ041>045-047>070-073-075>078-082>085-091>093-WIZ014>016-023>028- 311715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-EAU CLAIRE- 1215 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING FOR MAINLY WESTERN MINNESOTA. WESTERN WISCONSIN WILL STAY DRY. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SPREAD FROM WEST TO EAST ACROSS MINNESOTA LATE TONIGHT...AND INTO WESTERN WISCONSIN TOWARD DAWN. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE TUESDAY INTO TUESDAY NIGHT WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THUNDERSTORM CHANCES WILL INCREASE FRIDAY INTO FRIDAY NIGHT INTO SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN WESTERN MINNESOTA...AND ACROSS SOUTHERN MINNESOTA OVERNIGHT. JLT
In the hours before
Special weather statement, May 30, 8:06 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 PM CDT MON MAY 30 2016
MNZ093-310130-
FREEBORN-
806 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT AREAS SOUTH AND EAST OF ALBERT
LEA MINNESOTA...IN SOUTHEASTERN FREEBORN COUNTY...
AT 803 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLENVILLE AND
MYRTLE...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...GLENVILLE...LONDON...HAYWARD AND MYRTLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 NEAR MILE MARKER 7.
INTERSTATE 90 BETWEEN MILE MARKERS 164 AND 173.
BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM.
LAT...LON 4360 9336 4379 9305 4351 9304 4349 9309
4350 9327
TIME...MOT...LOC 0103Z 237DEG 21KT 4358 9320
CARLYONSpecial weather statement, May 30, 8:54 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 854 PM CDT MON MAY 30 2016 MNZ054-056-310230- CHIPPEWA-LAC QUI PARLE- 854 PM CDT MON MAY 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAC QUI PARLE AND NORTHWESTERN CHIPPEWA COUNTIES... AT 854 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WATSON...OR NEAR MONTEVIDEO...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTEVIDEO AND WATSON. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 212 BETWEEN MILE MARKERS 29 AND 35. U.S. HIGHWAY 59 BETWEEN MILE MARKERS 106 AND 107. LAT...LON 4490 9574 4490 9586 4508 9591 4506 9571 TIME...MOT...LOC 0154Z 181DEG 18KT 4495 9582 CLF
Special weather statement, May 30, 10:01 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 PM CDT MON MAY 30 2016
MNZ048-049-055-057-310345-
STEARNS-POPE-KANDIYOHI-SWIFT-
1001 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL STEARNS...
NORTHEASTERN SWIFT...NORTHWESTERN KANDIYOHI AND POPE COUNTIES...
AT 959 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
GILCHRIST...OR 22 MILES NORTHWEST OF WILLMAR...MOVING NORTHEAST AT
30 MPH. OTHER STRONG STORMS WERE LOCATED NEAR BROOTEN AND CLONTARF.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GLENWOOD...STARBUCK...BROOTEN...LAKE HASSEL...GROVE LAKE...ELROSA...
GILCHRIST...CLONTARF...SUNBURG...SEDAN...GLENWOOD AIRPORT AND LONG BEACH.
THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 157 AND 162.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4541 9579 4541 9575 4546 9575 4568 9559
4564 9488 4534 9514 4535 9583
TIME...MOT...LOC 0259Z 217DEG 26KT 4540 9530
DWESpecial weather statement, May 30, 10:35 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1035 PM CDT MON MAY 30 2016 MNZ042-043-049-310415- TODD-MORRISON-STEARNS- 1035 PM CDT MON MAY 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STEARNS... SOUTHEASTERN TODD AND SOUTHWESTERN MORRISON COUNTIES... AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEIRE GROVE... OR 26 MILES SOUTHEAST OF ALEXANDRIA...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAUK CENTRE...MELROSE...UPSALA...SWANVILLE...GREY EAGLE...LITTLE SAUK... ROUND PRAIRIE...GREENWALD...MEIRE GROVE...BURTRUM...ELMDALE AND NORTH SHORE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 124 AND 139. U.S. HIGHWAY 71 BETWEEN MILE MARKERS 159 AND 182. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4556 9487 4565 9509 4600 9481 4584 9449 TIME...MOT...LOC 0334Z 215DEG 29KT 4566 9493 DWE
Special weather statement, May 30, 11:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CDT MON MAY 30 2016
MNZ041-042-310445-
TODD-DOUGLAS-
1103 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TODD AND
NORTHEASTERN DOUGLAS COUNTIES...
AT 1102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLE RIVER...
OR 12 MILES NORTHEAST OF ALEXANDRIA...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROWERVILLE...CLARISSA...EAGLE BEND...BERTHA...BELLE RIVER...CLOTHO AND
ROSE CITY.
THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 193 AND 212.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4615 9477 4588 9508 4600 9529 4611 9522
4611 9514 4622 9515 4629 9510
TIME...MOT...LOC 0402Z 211DEG 21KT 4600 9514
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:06 PM CDT | Special Weather Statement | MPX | Freeborn | 24 min |
| May 30, 8:54 PM CDT | Special Weather Statement | MPX | Chippewa | 36 min |
| May 30, 10:01 PM CDT | Special Weather Statement | MPX | Pope | 44 min |
| May 30, 10:35 PM CDT | Special Weather Statement | MPX | Stearns | 40 min |
| May 30, 11:17 PM CDT | Special Weather Statement | MPX | Todd | 28 min |
| May 31, 1:46 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 44 min |
| May 31, 2:07 PM CDT | Special Weather Statement | MPX | Pierce | 23 min |
| May 31, 3:16 PM CDT | Special Weather Statement | MPX | Dunn | 44 min |
| May 31, 3:42 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn | 48 min |
| May 31, 4:05 PM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 55 min |
| May 31, 4:20 PM CDT | Flash Flood Warning | MPX | Chippewa, Dunn, Eau Claire | 4 hr |
| May 31, 4:29 PM CDT | Special Weather Statement | MPX | Eau Claire | 31 min |
| May 31, 4:58 PM CDT | Special Weather Statement | MPX | Eau Claire | 62 min |
| May 31, 5:59 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire, Rusk | 61 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.